Avatar universal
Help please
Hi all, about 2 months ago, I met this wonderful girl (26 year old) and we started seeing eachother. On our second date, she admitted to being a heroin addict. She told me her life story and came clean about everything. She's pursuing a medical degree and is currently in day 5. She used up her grant money to pursue her addiction so she didn't go to school last semester or the current one.
I have taken her a couple of times to the shady neighborhoods she goes to to get it and we both agree that she doesnt belong there at all and she will end up getting killed going there. Everytime we do something nice together, she starts crying saying how stupid she is for getting herself in this predicament. I try to be as supportive as possible. She keeps saying she wishes she met me when she was worth it and pretty but the interesting thing is that I believe she is beautiful inside and out. She keeps showing pics from 2 years ago (she's been using for 2 years) and telling me how much she changed, which i disagree with.
Last week, as soon as we came back from a nice dinner, she told me that now that she has me, she was going to quit cold turkey starting Monday (today). While I was ecstatic, I know it's alot easier said than done.
It's now day 1, 7 pm and she's miserable. She isnt her smiling self, i feel she's trying so hard to ask me to go get her some but is too embarrassed to. She isn't talking, barely flinching sitting in the couch across the room looking hald dead.
I went to CVS to try to grab her some OTC (Imodium, Tagamet, Sominex) but before I left, she said that stuff doesnt work.
If this is day 1 and my understanding is that things only get far worse, I am losing hope that she will make it for 7-8 days. There's just no way and seeing her in this condition is driving me crazy.
I have taken 4 days off work just to be around but I feel every minute, she will give up and ask me to take her to score some. If I don't, she will then go on her own which I wouldnt be comfortable with.
Bottom line and I hope I am wrong, I just am not confident at all that she's going to win this battle this week looking at day 1. I hope my pessimism doesnt come true.
I just wanted to get some opinions out there and see if there's anything out there that I can do for this girl or is this a lost cause?
Cancel
1 Answers
Page 1 of 1
4204073 tn?1361835076
Hi & Welcome!    I feel for you, I really, really do.   Having been there, she is in the grips of addiction and wants to be done with it.   Yes, easier said than done until withdraw hits.   It's basically like having a really, really bad flu physically, but the mental part is the hardest.   She knows that a little bit will take a way the withdraw temporarily, but it comes back after that wears off.   It is a vicious cycle!    It does get pretty ugly for a few days, but then it slowly starts getting better after the first 4 or 5 days.   But I don't know for sure how long the physical will last with her since I never used H.   It also depends on how much and how often she used.   Is there any way you can get some medical assistance with getting her off the H?   Doctors can prescribe meds to help ease withdraw.   Or is she willing to go to rehab so they can medically supervise her and give her the emotional support she is going to need.   After care is preached heavily on here because while getting off the meds is hard, it's actually easier in some ways than the mental torture that comes afterwards.   Depression, anxiety, guilt, shame, self disgust, adjustment to living without a drug to help you cope with day to day living is very difficult.   NA would be a great resource to you both.   Kudos for you for wanting to help her, but until she is really ready to quit for herself, it is going to be a battle within herself.   It sounds like she is really loathing herself now (which is normal).  The drug you took to feel good eventually turns on you.   I hope someone that has more experience with H comes along soon to offer more advice.  

In the meantime, please look up the Thomas Recipe on this page for things that will help make her more comfortable.   Immodium will help her with the diarrhea but also other symptoms.   She needs to keep hydrated and eat something.   Ensure, protein drinks, gatorade, bananas, toast, yogurt are easy to digest.   Also at Walmart get Hylands Restless Legs.   Hot soaks in Epsom Salts will help with creepy crawlies and sweats.    Good luck and hope this helps.    
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Living with an Addict Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Addiction Answerers
406584 tn?1399591666
Blank
495284 tn?1333897642
Blank
City of Dominatrix, MN
3197167 tn?1348972206
Blank
1235186 tn?1339127464
Blank
on the beach, NJ
1801781 tn?1461633069
Blank
3060903 tn?1398568723
Blank
Other